Flash Flood, Greene
- When
- June 6, 12:45 PM EST to 3:30 PM EST
- Where
- Greene County, Graysville
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.854, -80.223 (the zone’s center; the record gives no point)
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 7:50 AM EST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 850 AM EDT THU JUN 6 2002 DID EARLY UPDATE TO EXTEND FLOOD WATCH INTO THE AFTERNOON AND TO ALL ZNS. LOW NOW IN SOUTH CENTRAL OHIO FORECAST TO TRACK TO SOUTH OF FA MAINLY THROUGH VA. OVERRUNING RAIN IN THE NORTHERN PORTION OF THE WATCH AREA WITH CONVECTIVE RAIN TO SOUTH. HEAVIEST RAIN NOW HEADING THROUGH CENTRAL OHIO INTO NORTHERN HALF OF WESTERN PA. AS LOW MOVES SOUTH AND EAST OF AREA BY LATE AFTERNOON AND EVENING HEAVIEST RAIN SHOULD TAPER TO SHOWERS AND THAT CONFINED TO THE SERN TIERS. REST UNCHANGED. .PBZ... MD...FLOOD WATCH INTO THE AFTERNOON FOR ZONE MDZ001. OH...FLOOD WATCH INTO THE AFTERNOON FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH INTO THE AFTERNOON FOR ZONES PAZ007>009-013>016-020-021-023-029>032. WV...FLOOD WATCH INTO THE AFTERNOON FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-062100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1204 PM EDT THU JUN 6 2002 ...THUNDERSTORMS INTO EARLY EVENING CAN PRODUCE FLOODING... SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING MAINLY FROM INTERSTATE 70 AND SOUTH. THESE STORMS MAY PRODUCE RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING. THESE STORMS CAN ALSO PRODUCE GUSTY WINDS AS WELL AS THE HEAVY RAINFALL. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION THIS AFTERNOON. SKYWARN OBSERVERS PLEASE CALL IN EVERY INCH ADDITIONAL RAINFALL. STAY TUNED FOR FURTHER UPDATES ON NOAA WEATHER RADIO.
The Pittsburgh radar (KPBZ), 75 km away, was scanning. The volume nearest the first event began at 17:43 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301116.